Boston02132010

From CrisisCommons
Jump to: navigation, search

Contents

CrisisCampAvatar.png

February 13th, 2010 Boston CrisisCamp is over. Thank you very much to all who attended and worked on many projects. Please post your contact information on February 13th Participants page and sign up for the CrisisCampBoston Google Group if you would like to stay in touch and/or receive updates on future camps.


Projects and Participants

We will be matching project needs and attendees skills on Saturday morning. We are currently planning to focus our efforts on the following projects, though others may be added depending on the skills and interests of attendees.

Main: Projects We Worked On
Main: February 13th Participants

Boston Crisis Camp in Media

Online articles / Blogs

If you know of online articles, blogs (include yours too!) or other sites that mentioned yesterday Camp, please include them below.

Camp Photos

use the crisiscamp and ccBoston tags

Basic Information

We are having a Boston CrisisCamp on Feb. 13, 2010. Registration, location, agenda etc. are below. Everybody is welcome!

Please watch this page as we will add more information as the date draws near.

Join CrisisCampBoston Google Group for event updates and discussion

We have a Google Wave going for event planning - please let us know if you'd like to help plan the event so we can add you to the Wave

Registration

Register here: http://crisiscampbos02132010.eventbrite.com/
Attendance to Boston CrisisCamps is absolutely free, however we ask you that you register (link above) so that we know how many people to expect.

Attendees-Please bring your registration 'ticket' and a picture ID with you the morning of the event for registration.

Time, Date and Location

Akamai Headquarters
Address: 8 Cambridge Center, Cambridge, MA 02142
Google Map: Akamai
Date and time: Feb 13, 2010 from 9:00AM to 5:00PM.

Parking

Highly Recommend taking public transportation to Kendall Square station or local buses. If you need to park, there are two parking options.

  • Parking is available at the Cambridge Center Garage between Galileo Galilei Way and Ames St for approximately $22/day. The site is most convenient from the Kendall T.
  • One Kendall Square Parking Garage is available and the rates are below. The Garage is next to the Kendall Square Cinema.
One Kendall Square Parking Rates:
  • 1/2 hour or less $4.00
  • 1 Hour or less $6.00
  • 2 Hours or less $10.00
  • 3 Hours or less $12.00
  • 4 Hours or less $16.00
  • 8 Hours or Less $18.00
  • 9 Hours or Less $20.00
  • Maximum Daily Rate Until 5am $20.00

Agenda

Main: Agenda

FAQs

What do I need for Saturday?

Ideally, we'll have something for everyone to do no matter what they're able to bring. Some suggestions, if you're able to bring them:

  • a picture id and your registration ticket
  • a laptop with wifi capability or mobile broadband modem (we will have wireless network but it may become overloaded so if you have one, plan on using it instead)
  • don't forget power cord for your laptop
  • any extension cords and power strips you've got lying around
  • your preferred medium for jotting notes and brainstorming
  • headphones (optional) in case you need to work with any audio material
  • If you are going to be working on software, you should have the needed software development frameworks in place before arriving. For instance, if you are going to be developing a mobile application on the iPhone be sure and have XCode with the iPhone SDK installed on your machine. Taking the time to download needed software tools the night before camp means you can get to work that much faster at the camp.

What will we be doing on Saturday?

Saturday is a work day, so you can expect that at check-in we'll ask about your skill set and interests so that we can help you quickly find a project where you'll be able to step into and contribute. We'll try to have a variety of projects that need technical people, GIS people, non-technical people, etc.

We're hoping to update this with more specific information as we get closer to Saturday (our main goal for Friday is to be able to send all registered attendees information about projects currently needing work). Our main hope is to link up with some existing Projects so that we can continue work on those, but there is some room for brainstorming new projects as well. If you see a Project that you feel you're well suited for, feel free to send an email to the organizers. CrisisCamp work is moving so quickly that we won't be sure of all the projects we'll be doing until Saturday morning.

What about food?

Akamai is generously providing a pizza lunch and beverages for our volunteers. If you'd like snacks to keep your energy up, consider bringing them with you so that you won't need to take a break to hunt them down later in the afternoon.

Contact Us

Contact CrisisCamp Boston

Organizers

  • Monika Adamczyk, monika (at) maco-tech.com / @macotech
  • Liz Sachs, liz.gifford (at) gmail.com / @blacktabi
  • Thom Goodsell, thom.goodsell (at) me.com / @galego
  • Melissa Lawrence, mlawrence (at) itasoftware.com/ @melmaxmcd
  • Brian Sniffen, bsniffen (at) akamai.com
  • Aditi Basu, dreamzfear89 (at) gmail.com
Personal tools
Namespaces

Variants
Actions
Navigation
Toolbox